Amiodorane

I was diagnosed with AF last August and went on Amiodorane on Nov 6 at a daily dose rate of 200 mg. Since then I have been in NSR. Lately I have noticed changes in my vision, including a lot of floaters , dry eyes and a little fuzziness in reading and in distance. I will be seeing my cardio in mid Jan. Would appreciate any advice on alternative rhythm control drugs and their efficacy compared to Amiodarone.

13 Replies

oldestnewest
  • I would talk to your GP about this as Amiodarone can affect your eyes.

  • Difficult to give an answer as each person reacts differently to different meds. Trial and error, I think, for each individual. Flecainide, Propofanone, Digoxin, Dronedarone...

  • I'd advise also that you see your GP and not leave it, as this is one of the side effects you should be wary of - sure you have, but take a look at the leaflet that comes with Amiodarone.

  • I was on Amiodarone for 7 years. One of the side effects was deposits or scratches on one of my corneas. I have been off it for about 18 months. When I had my eyes tested earlier this year, the scratches had gone and the optician said that I didn't need such strong glasses. I recommend seeing an optician as well as your GP. See my recent post on Digoxin for an example on one of the alternatives to Amiodarone.

  • Amiodarone should be the drug of last resort so speak to somebody SOON!

  • I would ask for a different drug. I took Amiodarone for 3 years and developed hyperthyroid and am currently having to take 40mg of Prednisone until the Amiodarone has left which can take up to 12 months. I too have eye deposits but have told those will clear up

  • I would ask to be tried on an alternative kiplingharry. Amiodarone is a potent drug and worked great for me until I developed Hyperthyroidism. Flecainide is probably the next best out there, although we are all different and this doesn't work particularly well for me.

    If you are starting to show signs of side effects, then contact your GP. Most of the side effects are reversible once Amiodarone is stopped.

  • Thank you all for your very helpful advice. I have made an appointment with my optometrist and will ask for a change when I see my cardio in mid Jan.

  • I too had deposits in my corneas after 8 years on amiodarone and had to stop taking it. The deposits disappeared completely within a few months of stopping. I was put on Dronedarone as an alternative without side effects but within 6 months was back in AF so it didn't work for me. Did you need a cardioversion after starting on Amiodarone or did the drug restore you to NSR spontaneously? If the latter is the case maybe Dronedarone might work for you.

    Lance

  • When I was originally given Amiodarone IV 9 years ago, I went back into NSR within 24 hours. All was well for about 6 years but I had a worsening of an underlying congenital heart condition which may have been the cause of AF returning. I then had surgery, was put back in NSR but it only lasted 3 days post-op. I had CV a few months later, which lasted for 16 months. In that 16 months I was taken off Amiodarone. AF returned about a year after I stopped Amiodarone. It seems to work for me as a cardio drug but the side effects - thyroid, eyes, hair,super-sensitive skin make me reluctant to take it again.

  • Suggest you ask your doctor about Dronedarone. I have permanent AF and have to have a CV to get back into NSR. Dronedarone didn't work for me for long but it might suit you better

  • Thanks Excalibur. I was put on 400mg of Amiodarone daily as a prelude to CV. Fortunately I returned to NSR within 24 hours and have remained so since Nov 6. My current daily dose is 200mg which will be reduced to 100mg in three weeks. Will ask about dronedarone at my next apptmt. Amiodarone works so well it's unfortunate it has so many side effects .

  • I have been on Amiodarone. Did not work for me. Am now on Disopyramide and feel better than I have for years. Sandra

You may also like...